What Side effects Do You Get From Gamunex IV?

Hi there, my name is Marie, and this is my very first post!!

I am currently on Gamunex IV 20g/200mls But i am experiencing some quite bad side effects. I was wondering if any of you Guys/Girls have any of these symptoms too. I have also recently been told that i have chronically low platelets? i thought Gamunex was giving me additional platelets?

Bleeding gums and very bad pains in my gums, sometimes swollen and general dental deterioration.

Very bad depression (this is one of the hardest to deal with as I've always been an upbeat person, and never prone to bad depression)

Any feed back would be greatly appreciated. :)

Marie

I usually get flu like symptoms and extreme fatigue. I am on 90 grams every 2 weeks. What helped a lot was when they added solumedrol(after my first year of infusions and still having side effects for a week or more after treatment). My side effects are generally gone within a day now. Mentally I think the side effects can drag you down more than the medication itself. I would discuss with your doctor and see what they think, for me steroids helped.

FYI, I started getting IVIG more than 16 years ago. About 10 years ago, my platelet count began dropping and I was diagnosed with immune thrombocytopenia purpura (ITP). My doctor increased my IVIG dosage to 65 g every three weeks, but that didn't stop my platelet count from dropping, despite the fact that IVIG is an approved treatment for ITP. When my platelet count reached 40,000, I was prescribed prednisone which reversed the trend and raised my platelet count to about 100,000. I took prednisone for about six months and then began weaning off the prednisone for another six months. When my platelet count was in the 40,000's I got frequent purplish bruises and bled frequently. I would go to the dentist and after he cleaned my teeth it might take several days for the bleeding to stop. I don't believe that IVIG is likely to cause low platelet counts, bleeding or dental deterioration. In fact, my dental health has improved since I started taking IVIG.

I've been on iVIG for 8 years and I had some very bad headaches the first 4 or 5 sessions. Once I got into more of a set schedule they went away and now I usually just get a mild upset stomach every once in a while. I actually get energized after the first 2 days and then feel pretty darn good after 3rd day of treatment. It is the next day (after 3 straight days of ivig) that I am rundown. Then I bounce back pretty well for a couple of weeks.

I had those terrible mouth sores when they put me on imuran which is a immunosuppressant drug. I could hardly eat they were so painful. They never went away. Finally after 6 months we gave up the various immunosuppressant drugs and they eventually cleared up. Recently I have noticed a few, which is a known side effect of Cymbalta, which I have taken for years.

Stay strong, it is a ridiculous fight inside your own brain. I find myself being a little more selfish with my time. Since excessive energy exertion costs me down time the next 2 days I don't jump up to lend a hand like I used to.

Read the "Spoon Theory" and even keep it on your phone so you can email it to your friends and family who just can't understand the battle you face.

I find it simply crazy that every 3-5 minutes (at best) I am reminded (by nerve pain) that I have CIDP.

HI Marie, I had lots of the side effects already mentioned. My gums would bleed sometimes and the nurse said it was from low platelets. It wasn't chronic. I did notice it happened more while I was taking certain medications. I did not have any problems after fixing b12 deficiency and stopping the medications. I would see what your levels are. If it's that it can be a very easy fix.

This is a link to b12 and platelets

http://www.livestrong.com/article/504636-platelets-vitamin-b12/

This is a link for medications that deplete b12

http://www.livestrong.com/article/424267-what-depletes-b12-folic-acid

/http://umm.edu/health/medical/altmed/supplement-depletion-links/drugs-that-deplete-vitamin-b12-cobalamin

Also, changing types/brands and doses of ivig can minimize side effects.

Hi Marie,

I am not sure what your IVIG rate is ran at but I can tell you that I get 90g and they start out slow and raise to rate every 15 minutes. My max rate was 598 cc at first and I would get very sick for 4 to 5 days. The doctor said I was actually getting aseptic meningitis from it! Fever up to 105 F, migraine, stiff neck, joint pain, sensitive to light. etc. I am diabetic so I am not able to pre medicate with prednisone or solumedrol IV which if you are not diabetic those can really help! What I have found works for me after 2 years of IVIG every 3 weeks and trial and error is I take zyrtec or Allergra the 2 days prior to my infusion and the 4 days after my infusion. along with this I was taking 600mg of ibuprofen every 6 hours with food. I try to make sure I drink at least 6 bottles of water during these same days..All of this of course was fine by my doctor. I have to say one of the biggest helps of all is Slowing down the Rate! Mine is down to 300 cc and along with the medications. I can function after my infusions. Not like a normal person but what has become normal to me. I feel like I have started with the one step forward 2 steps back..... I am better than I was 2 years ago in some ways and the infusions help but I seem to be less and less able to stand, walk and use my arms..... I hope this helps you!



BarbH said:

Hi Marie,

I am not sure what your IVIG rate is ran at but I can tell you that I get 90g and they start out slow and raise to rate every 15 minutes. My max rate was 598 cc at first and I would get very sick for 4 to 5 days. The doctor said I was actually getting aseptic meningitis from it! Fever up to 105 F, migraine, stiff neck, joint pain, sensitive to light. etc. I am diabetic so I am not able to pre medicate with prednisone or solumedrol IV which if you are not diabetic those can really help! What I have found works for me after 2 years of IVIG every 3 weeks and trial and error is I take zyrtec or Allergra the 2 days prior to my infusion and the 4 days after my infusion. along with this I was taking 600mg of ibuprofen every 6 hours with food. I try to make sure I drink at least 6 bottles of water during these same days..All of this of course was fine by my doctor. I have to say one of the biggest helps of all is Slowing down the Rate! Mine is down to 300 cc and along with the medications. I can function after my infusions. Not like a normal person but what has become normal to me. I feel like I have started with the one step forward 2 steps back..... I am better than I was 2 years ago in some ways and the infusions help but I seem to be less and less able to stand, walk and use my arms..... I hope this helps you!